# SDR 32029A

- Difficulty date: July 15, 2004
- Submitted: July 15, 2004
- Operation: General aviation
- Aircraft: N32029
- Make and model: Waco UPF-7
- Aircraft serial: 5660
- System (JASC): 7910 · Engine Oil Storage (Airframe Furnished)
- Part: Cable
- Condition: Broken
- Location: Oil Tank
- Part time: 5,500 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CABLE ASSEMBLY THAT SECURES THE OIL TANK BROKE ON REINSTALLATION OF THE OIL TANK. ON FIRST LOOK, THE CABLE ENDS APPEARED TO BE THE OLD STYLE WOVEN CABLE SPLICE. AFTER THE CABLE BROKE WHILE TIGHTENING THE TURNBUCKLE, IT WAS FOUND THE CABLE WAS WRAPPED AROUND THE THIMBLE, SAFETY WIRE WAS WRAPPED AROUND THE TWO PIECES OF CABLE, AND THE JOINT SOLDERED. THE AIRCRAFT WAS REBUILT IN 1987. THE LOGBOOK ENTRIES DO NOT INDICATE WHETHER THE CABLE WAS CHANGED. HAD THE CABLE FAILED, THE OIL TANK WOULD HAVE NOT BEEN RESTRAINED AND FREE TO MOVE ON THE TUBING MOUNT. THIS TYPE OF CABLE SPLICE IS UNAIRWORTHY AND PRESENTED A SIGNIFICANT SAFETY HAZARD. NICOPRESS SLEEVES WOULD HAVE BEEN THE APPROPRIATE METHOD TO FABRICATE THE CABLE.
